Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Sep 11, 2021, 4:32 PM MDT for Sioux County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 4:32 PM MDT (22:32 UTC)
- Expired
- Sep 11, 2021, 5:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.00 in
- Wind
- 55
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 136 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
257
WWUS85 KCYS 112232
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
432 PM MDT Sat Sep 11 2021
NEZ003-019-095-096-WYZ108-112315-
Scotts Bluff NE-Box Butte NE-North Sioux NE-South Sioux NE-
Goshen County WY-
432 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of western Box Butte,
northwestern Scotts Bluff, southern Sioux and east central Goshen
Counties through 515 PM MDT...
At 430 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms producing some strong wind gusts 15 miles northeast of
Torrington, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated. This cluster produced a 53 mph wind gust
at the Torrington Municipal airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Torrington and Agate Bed National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 10417 4231 10430 4260 10358 4201 10341
TIME...MOT...LOC 2230Z 241DEG 29KT 4220 10393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
CoxWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Sep 11, 2:57 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 11, 2:57 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 257 PM MDT Sat Sep 11 2021 .SHORT TERM...(Late This Afternoon - Sunday Night) Issued at 235 PM MDT Sat Sep 11 2021 Red Flag conditions persist across much of FWZs 310 & 313 w/ warm, dry & breezy conditions in place courtesy of strong MSLP gradients as well as deep mixing and appreciable subsidence. Wind gusts near 40 MPH have been common at KCYS today w/ persistent mountain waves which were present for much of the day across the southern Laramie Range as evidenced by GOES-16 satellite imagery. Scattered showers and a few thunderstorms are still expected across southeast WY and the western NE Panhandle as an upper-level short wave & associated frontal boundary sweep across the area. Gusty winds will likely be the primary hazard from this activity given the dry and well mixed boundary layer. Some small hail is possible w/ stronger cores, but generally expect CAPEs of only a few hundred J/kg to limit updraft intensity this afternoon. Convection is expected to decrease after sunset. Cooler Sunday in the post-frontal air mass but still quite warm w/ widespread highs in the 80s. The next short wave & surface boundary sweep across the area Sunday afternoon with another round of thunderstorms likely, perhaps more widespread than today as low level upslope ramps up along the Laramie Range. High-res models do still show quite a bit of disagreement w/ regard to the quality of moisture and overall storm intensity, but most agree w/ the notion of scattered to numerous storms. A few stronger storms are likely, mainly with gusty winds but some small hail possible where MLCAPEs may locally climb to 500-1000 J/kg. 0-6 km shear appears a bit too modest for widespread organized storms, only around 30 knots along with the very weak instability suggesting struggling updrafts. .LONG TERM...(Monday - Saturday) Issued at 306 AM MDT Sat Sep 11 2021 For this portion of the forecast models continue to improve in their run to run consistency with the upper level short wave troughs moving through on Monday and Monday night. Monday an upper level short wave trough will move through the forecast area. A cold front will accompany the trough through the forecast area. There is a potential for stronger winds along the front as it moves through. Rainfall chances will move in from west to east. The best chances will be in the mountains. Monday night another upper level short wave trough will move through directly behind the prior one. This second trough will be a little deeper than the first one. A cold front will accompany this one as well. Since this trough will be deeper, it will push the front further south of the forecast area. This will cause more CAA to occur during the night. With a deeper trough, precipitation chances will be higher across the forecast area. Confidence for more of a wide spread rain event is moderate given the model run consistency. However, the model runs seem to be trending toward a flatter short wave trough which would cause the trough to likely not be a strong. So far this does not seem to impact the chances for rainfall. Tuesday another upper level short wave trough moves through the flow over the forecast area. Models seem to be trending faster with this trough passage and not as deep. The best chances for rainfall look to be the mountains. The reinforcing shot of cold air may cause lows to be cooler than currently forecast, given dew points are in the 20s and 30s and winds should be on the light side. If the winds do become light, radiational cooler could cause lows to be 5-10 degrees cooler than forecast. After Tuesday the upper level ridge builds in. Another upper level short wave trough does move through Wednesday night. However this one is rather broad. Model consensus has a dry forecast for the broad trough that will mostly be north of the forecast area. The upper level flow turns to the southwest for Friday as the next upper level short wave trough moves onto the West Coast. Temperatures for the period will be coolest Tuesday and Tuesday night. After that WAA with the returning upper level ridge will cause temperatures to quickly warm back to the 90s for the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1154 AM MDT Sat Sep 11 2021 VFR conditions currently with gusty SW winds late this morning for SE WY terminals. Gust to 25 kts are possible throughout the afternoon. SCT clouds around 8 kft have begun to develop as VCTS will be possible after 20z. Gusty outflow winds will also be possible around any storms creating wind shifts based on storm locations. Scattered showers and thunderstorms will continue later in the afternoon for NE Panhandle terminals and into this evening, especially for KAIA and KSNY. && .FIRE WEATHER... Issued at 235 PM MDT Sat Sep 11 2021 Critical fire weather conditions continue across FWZs 310 & 313 w/ widespread wind gusts 30-40 MPH and RHs down to 10 percent. Expect showers & thunderstorms with locally stronger winds to 55 MPH will persist through this evening. Fire weather concerns should greatly diminish tonight through tomorrow with low-lvl moisture advection/ cooler temperatures. Red Flag Warnings continue until 7 PM MT this evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 7 PM MDT this evening for WYZ310. NE...Red Flag Warning until 7 PM MDT this evening for NEZ313. && SHORT TERM...CLH LONG TERM...JTL AVIATION...MB FIRE WEATHER...CLH
Hazardous weather outlook, Sep 11, 3:49 AM MDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 349 AM MDT Sat Sep 11 2021 NEZ019>021-054-055-112000- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Elevated to critical fire weather conditions today as Red Flag Warnings go in effect from 11 AM through 7 PM MDT. Afternoon into evening chances of perhaps strong to severe thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance of strong to perhaps severe storms Sunday afternoon and evening. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ108-118-119-112000- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Goshen County-Central Laramie County- East Laramie County- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of panhandle Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Afternoon into evening chances of perhaps strong to severe thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance of strong to perhaps severe storms Sunday afternoon and evening. .Spotter information statement... Spotter activation will not be needed. WYZ101-102-112000- Converse County Lower Elevations-Niobrara County- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of east central Wyoming. .DAY ONE...TODAY AND TONIGHT Air Quality Alert remains in effect till 1 PM MDT with sensitive groups limiting outdoor exposure. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance of strong to perhaps severe storms Sunday afternoon and evening. .Spotter information statement... Spotter activation will not be needed. WYZ103>107-109>117-112000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 11, 4:22 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
422 PM MDT Sat Sep 11 2021
WYZ105-109-110-114-115-112300-
Shirley Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-Laramie Valley WY-Snowy Range WY-
422 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of east central Carbon
and central Albany Counties through 500 PM MDT...
At 420 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms around Elk Mountain, or 43 miles east of Rawlins,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could affect high profile and lightweight
vehicles on I-80.
Locations impacted include...
Medicine Bow, Rock River, Elk Mountain and Arlington.
This includes Interstate 80 in Wyoming between mile markers 252 and
274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4155 10636 4179 10656 4204 10604 4165 10584
TIME...MOT...LOC 2220Z 241DEG 33KT 4168 10639
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CoxSpecial weather statement, Sep 11, 4:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
432 PM MDT Sat Sep 11 2021
NEZ003-019-095-096-WYZ108-112315-
Scotts Bluff NE-Box Butte NE-North Sioux NE-South Sioux NE-
Goshen County WY-
432 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of western Box Butte,
northwestern Scotts Bluff, southern Sioux and east central Goshen
Counties through 515 PM MDT...
At 430 PM MDT, Doppler radar was tracking a cluster of showers and
thunderstorms producing some strong wind gusts 15 miles northeast of
Torrington, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated. This cluster produced a 53 mph wind gust
at the Torrington Municipal airport.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Torrington and Agate Bed National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 10417 4231 10430 4260 10358 4201 10341
TIME...MOT...LOC 2230Z 241DEG 29KT 4220 10393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:03 AM MDT | Red Flag Warning | CYS | 16 hr | |
| Sep 11, 4:22 PM MDT | Special Weather Statement | CYS | Albany | 38 min |
| Sep 11, 5:04 PM MDT | Special Weather Statement | CYS | Carbon | 41 min |
| Sep 11, 5:51 PM MDT | Special Weather Statement | CYS | Carbon | 54 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.